WHICH MEDICINES CAUSE DRY SKIN?
Have you started taking a new medicine recently & noticed that your skin seems more dry? You are not going crazy. Some prescription and even over-the-counter medicines can dry out your skin as a side effect.
But please don't stress. Even if you are taking some of these medicines, it doesn't guarantee that they will dry out your skin.
And if you are taking a medicine which is drying your skin, there are many things you can do to restore your skin's hydration.
Which commonly used medicines can cause dry skin?
Here is a pretty generalised list of commonly used medicine classes which may cause dry skin. Not all of the medicines in each group will cause dry skin.
Acne medications: Topical and oral acne medications like Isotretinoin, Benzoyl peroxide, and Salicylic acid can cause dryness and peeling of the skin.
Retinoids: Prescription retinoids like Tretinoin and Adapalene can cause dryness, redness, and flaking of the skin.
Antihistamines: Certain antihistamines used to treat allergies can cause dryness of the skin, mouth, and eyes.
Blood pressure medications: Certain blood pressure medications like diuretics can cause dehydration, which can lead to dry skin.
Cholesterol-lowering medications: Statins used to lower cholesterol can cause dry skin as a side effect in some patients.
Chemotherapy drugs: Chemotherapy drugs used to treat cancer can cause dry skin as a side effect.
If you're taking any medications at all and are experiencing dry skin as a side effect, there are many ways to manage this symptom.
The first things to do are to drink more water and lather yourself in a rich moisturiser. To read more easy tips to handle dry skin caused by medicines, click here.
If your dry skin is actually driving you crazy, and none of the tips I offer are controlling it, I recommend having a word with your Pharmacist or Doctor. Sometimes this problem can be sorted out quick smart by adjusting your dosage, or switching to a different medication.